Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 62, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 2, 2012, 1:33 PM CST for 4 counties in Mississippi. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 1:33 PM CST (19:33 UTC)
- Expired
- Mar 2, 2012, 2:15 PM CST
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Lee County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 89 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 1:38 PM CST | HAIL 1 | 4 N Marietta, MS | |
| Mar 2, 1:57 PM CST | HAIL 0.5 | Tishomingo, MS | PEA TO MARBLE SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 1:20 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
630
WUUS54 KMEG 021933
SVRMEG
MSC057-081-117-141-022015-
/O.NEW.KMEG.SV.W.0062.120302T1933Z-120302T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
133 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
NORTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 215 PM CST
* AT 133 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF WHEELER...OR 7 MILES EAST OF BALDWYN...AND MOVING
NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA AND
TISHOMINGO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3480 8811 3474 8811 3468 8812 3453 8814
3442 8857 3458 8866 3488 8810 3480 8810
TIME...MOT...LOC 1933Z 242DEG 41KT 3454 8847
$$3 follow-up statements
849
WWUS54 KMEG 021949
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
149 PM CST FRI MAR 2 2012
MSC057-081-021959-
/O.CAN.KMEG.SV.W.0062.000000T0000Z-120302T2015Z/
LEE MS-ITAWAMBA MS-
149 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ITAWAMBA AND
NORTHEASTERN LEE COUNTIES IS CANCELLED...
AT 149 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3480 8811 3474 8811 3468 8812 3453 8814
3453 8842 3463 8845 3488 8810 3480 8810
TIME...MOT...LOC 1949Z 241DEG 38KT 3461 8831
$$
MSC117-141-022015-
/O.CON.KMEG.SV.W.0062.000000T0000Z-120302T2015Z/
TISHOMINGO MS-PRENTISS MS-
149 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR EAST CENTRAL PRENTISS AND CENTRAL TISHOMINGO COUNTIES...
AT 149 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURTON...OR 8 MILES WEST OF TISHOMINGO STATE PARK...MOVING NORTHEAST
AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
PADEN...BLYTHE CROSSING...OLDHAM...HOLCUT...CARTER BRANCH...
PETERTOWN...MINGO...NEIL...BLOODY SPRINGS...DENNIS...THRASHER AND
TISHOMINGO STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3480 8811 3474 8811 3468 8812 3453 8814
3453 8842 3463 8845 3488 8810 3480 8810
TIME...MOT...LOC 1949Z 241DEG 38KT 3461 8831
$$161
WWUS54 KMEG 021955
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CST FRI MAR 2 2012
MSC117-141-022015-
/O.CON.KMEG.SV.W.0062.000000T0000Z-120302T2015Z/
TISHOMINGO MS-PRENTISS MS-
155 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR EAST CENTRAL PRENTISS AND CENTRAL TISHOMINGO COUNTIES...
AT 155 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TISHOMINGO...OR NEAR TISHOMINGO STATE PARK...MOVING NORTHEAST AT 45
MPH. TRAINED SPOTTERS REPORTED QUARTER SIZE HAIL IN MARIETTA AT 138
PM CST.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
PADEN...BLYTHE CROSSING...OLDHAM...HOLCUT...CARTER BRANCH...
PETERTOWN...MINGO...NEIL...BLOODY SPRINGS...DENNIS AND TISHOMINGO
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3480 8811 3474 8811 3468 8812 3453 8814
3455 8836 3468 8839 3488 8810 3480 8810
TIME...MOT...LOC 1955Z 241DEG 38KT 3464 8824
$$718
WWUS54 KMEG 022010
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
210 PM CST FRI MAR 2 2012
MSC117-141-022020-
/O.EXP.KMEG.SV.W.0062.000000T0000Z-120302T2015Z/
TISHOMINGO MS-PRENTISS MS-
210 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PRENTISS AND
CENTRAL TISHOMINGO COUNTIES WILL EXPIRE AT 215 PM CST...
AT 210 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3480 8811 3474 8811 3468 8812 3453 8814
3455 8836 3468 8839 3488 8810 3480 8810
TIME...MOT...LOC 2010Z 241DEG 38KT 3471 8807
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 11:31 AM CST, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 2, 11:31 AM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1131 AM CST FRI MAR 2 2012
.UPDATE...
UPDATED FOR AVIATION.
&&
.PREV DISCUSSION... /ISSUED 1002 AM CST FRI MAR 2 2012/
UPDATE...
..POTENTIAL SIGNIFICANT SEVERE WEATHER OUTBREAK THIS AFTERNOON
WITH RECORD HIGH TEMPS...
STRONG SOUTHERLY FLOW IN THE BOUNDARY LAYER HAS HELPED TO MIX OUT
SOME CLOUDS ACROSS THE MIDSOUTH THIS MORNING. WINDS WILL CONTINUE
TO INCREASE THIS MORNING AHEAD OF THE FRONT WITH SOME GUSTS
APPROACHING 50 MPH...AS IS CURRENTLY THE CASE OVER CENTRAL
ARKANSAS. AS THE FRONT APPROACHES LATER THIS MORNING...THE CAP
CURRENTLY IN PLACE WILL EASE ALLOWING FOR CONVECTIVE INITIATION
JUST AHEAD OF THE FRONT...MOST LIKELY A ROW OR TWO COUNTIES EAST
OF THE MISSISSIPPI RIVER. COVERAGE OF THESE STORMS IS STILL HIGHLY
UNCERTAIN. QUITE FRANKLY...IT MAY BE ONE OR TWO DISCRETE SUPERCELLS
OR A BROKEN SQUALL LINE. WHILE STILL ELEVATED...STORMS HAVE BEGUN
TO FIRE TO THE NORTH OVER SOUTH CENTRAL AND SOUTHEAST MISSOURI
WITH TOWERING CU NOW EVIDENT OVER NORTH CENTRAL ARKANSAS.
WINDS HAVE VEERED SOUTHWEST AND WILL PROBABLY CONTINUE VEERING
THROUGH THE DAY. VERY IMPRESSIVE WIND FIELDS EXIST...DESPITE THE
UNIDIRECTIONAL FLOW. MODEL FORECAST SOUNDINGS SHOW STRONG
INSTABILITY FOR THIS TIME OF YEAR...BUT ALSO SHOW RATHER HIGH
LCL/S GIVEN THE MIXING AND RECORD WARM TEMPERATURES. THUS...STILL
THINKING THE BEST CHANCE FOR STRONG/LONG-TRACKED TORNADOES WILL BE
JUST TO THE NORTH AND EAST BUT THAT IS NOT TO SAY THEY STILL ARE
NOT POSSIBLE...ESPECIALLY NEAR THE TENNESSEE RIVER. THE MAIN
THREATS WILL CONTINUE TO BE DAMAGING WINDS AND VERY LARGE HAIL DUE
TO STEEP MID LEVEL LAPSE RATES IN VERY DRY AIR WITH THE MID LEVEL
DRY SLOT. STORMS WILL BE MOVING VERY QUICKLY...THUS IT IS
IMPORTANT TO MONITOR THE WEATHER CONDITIONS CLOSELY THROUGHOUT THE
DAY.
FOR MORE INFORMATION ABOUT THE EVOLVING SEVERE THREAT...PLEASE
REFERENCE SPC MESOSCALE DISCUSSION #205.
THE FRONT SHOULD SURGE EAST OF JACKSON AND OXFORD BY 00Z AND THE
SOUTHEAST CORNER OF THE CWA BY 03Z.
BORGHOFF
PREV DISCUSSION... /ISSUED 421 AM CST FRI MAR 2 2012/
DISCUSSION...
THIS MORNINGS UPDATE FOCUSED PRIMARILY ON THE SHORT TERM SEVERE
WEATHER THREAT...WITH ONLY MINOR TEMPERATURE CHANGES...TOWARD
WARMER CONDITIONS...IN THE MIDDLE TO LONG RANGE FORECAST.
THUNDERSTORMS ARE NOW DEVELOPING ACROSS THE MIDSOUTH WITH THE
ANTICIPATION OF A VERY ACTIVE DAY IN THE MAKING. DEW POINTS
CONTINUE TO INCREASE ACROSS THE MIDSOUTH AS A STRONG WARM FRONT
SURGES NORTH. AT 330AM IT WAS POSITIONED ACROSS THE MISSOURI
BOOTHEEL TO JUST NORTH OF JACKSON MISSISSIPPI...BUT SHOULD BE
NORTH OF THE ENTIRE MIDSOUTH WITHIN THE NEXT COUPLE OF HOURS
PLACING THE ENTIRE FORECAST AREA IN THE WARM SECTOR OF A POWERFUL
SPRING STORM SYSTEM. 60+ DEGREE READINGS ENCOMPASS MOST OF THE
AREA WITH THE EXCEPTION OF PORTIONS OF WEST TENNESSEE...MAINLY
NORTH AND EAST OF A LINE FROM BLYTHEVILLE TO JACKSON. PORTIONS OF
THE DELTA...SOUTH OF MEMPHIS HAVE SEEN DEW POINTS CLIMB INTO THE
MIDDLE 60S. AS A RESULT OF THIS WARM MOIST AIRMASS LAPS CAPE
VALUES RANGE FROM 200 TO 800 J/KG WITH GENERALLY -1 TO -2C LIFTED
INDICES. INSTABILITY WILL ONLY INCREASE FURTHER TODAY AS
ADDITIONAL ENERGY IS GAINED FROM DAYTIME HEATING. EXPECTING 1500
TO 3000 J/KG THIS AFTERNOON DURING PEAK HEATING...GREATEST EAST OF
THE MISSISSIPPI RIVER. IN ADDITION...A VERY STRONG JET STREAK
ORIENTED FROM NORTHEAST OKLAHOMA ACROSS SOUTH MISSOURI WILL BRING
PLENTY OF DYNAMIC ENERGY TO THE MIDSOUTH. AS THIS JET FEATURE
SHIFTS ACROSS SOUTHERN ILLINOIS AND SOUTH INDIANA...IT WILL PLACE
MUCH OF WEST TENNESSEE AND NORTH MISSISSIPPI IN THE RIGHT REAR
ENTRANCE QUADRANT FAVORING SEVERE THUNDERSTORM DEVELOPMENT.
HODOGRAPHS ARE STRONGLY CURVED BELOW 3000 FEET...ESPECIALLY BEFORE
18Z RESULTING IN 0-3KM SRH BETWEEN 300 AND 500 M2/S2. AFTER
18Z...SHEER DIMINISH A BIT AS HODOGRAPHS STRAIGHTEN...BUT SPEED
SHEER WILL REMAIN PLENTY TO KEEP THE THREAT OF TORNADOES IN THE
FORECAST THROUGH AT LEAST 00Z. ANY DISCRETE SUPERCELLS THAT FORM
AFTER NOON ACROSS WEST TENNESSEE OR NORTHEAST MISSISSIPPI WILL
HAVE THE GREATEST POTENTIAL TO PRODUCE TORNADOES. LARGE HAIL AND
DAMAGING WIND WILL BE A THREAT WITH ANY STORMS TODAY. STORM MOTION
SHOULD BE TO THE EAST NORTHEAST AT AROUND 35 MPH.
WITH TIME...SPECIFICALLY CLOSER TO 00Z AND AFTER...ENHANCED
CONVERGENCE ALONG THE FRONT WILL FAVOR THE DEVELOPMENT OF A SQUALL
LINE JUST AHEAD OF THE WIND SHIFT/COLD FRONT. DRY AIR ALOFT WILL
ACT TO ENHANCE DOWNDRAFTS RESULTING IN A GREATER POTENTIAL FOR
WIDESPREAD DAMAGING WIND. DAMAGING WIND WILL BE MOST FAVORED
ALONG LINE SEGMENTS.
A FEW STORMS MAY LINGER THROUGH 03Z OR SO NEAR THE TENNESSEE
RIVER/ALABAMA STATE LINE...BUT MOST OF THE ACTIVITY SHOULD SHIFT
INTO CENTRAL TENNESSEE AND ALABAMA BY MIDNIGHT. COOLER AND DRIER
AIR WILL FILTER IN BEHIND THE COLD FRONT. TEMPERATURES SATURDAY
MORNING WILL BE IN THE MIDDLE 30S TO LOWER 40S. HOWEVER ABUNDANT
SUNSHINE WILL ALLOW TEMPERATURES TO WARM QUICKLY. HIGHS SHOULD
APPROACH 60 DEGREES FOR MOST OF THE AREA.
THE 00Z GFS FEATURED A WEAK DISTURBANCE TRACKING THROUGH STRONG
NORTHWEST FLOW SUNDAY. DISCOUNTED THIS FEATURE WHEN CONSTRUCTING
THE FORECAST...AND IT IS NOW MUCH LESS PRONOUNCED IN THE 06Z RUN.
SO WE WILL MAINTAIN A DRY FORECAST THROUGH THE WEEKEND AND INTO
NEXT WEEK WITH WARMING TEMPERATURES. WE MAY SEE ANOTHER SHOT AT
RAINFALL AFTER MIDWEEK...BUT AS MENTIONED EARLIER WILL FOCUS OUR
ATTENTION ON THE NEXT 12-24 HOURS FOR NOW.
&&
.AVIATION...
18Z TAFS
FEW CHANGES FROM THE 15Z TAF UPDATE. PRIMARY CONCERN REMAINS
PREFRONTAL WINDS AND LOCATION OF TSRA INITIATION AND SUBSEQUENT
EVOLUTION THROUGH EARLY EVENING.
17Z SURFACE MAP SHOWED A SURFACE COLD FRONT THROUGH CENTRAL AR.
AHEAD OF THIS FRONT...WINDS HAVE GUSTED TO 35KTS IN MANY LOCATIONS
ACROSS THE MIDSOUTH... WITH A 41KT GUST NOTED AT 4M9... CORNING
AR. NAM MODEL SUGGESTS FL020 WIND SPEED MAXIMUM WILL MOVE OFF TO
THE NORTHEAST THROUGH 21Z... AND HAVE REFLECTED A GRADUAL DECREASE
IN GUSTS FOR THE TAFS...THOUGH STILL NEAR 30KTS.
STILL APPEARS TSRA INITIATION WILL OCCUR EAST OF THE MS RIVER...
QUICKLY TAKING THE FORM OF BROKEN TO SOLID LINE EAST OF MEM. TUP
AND MKL APPEAR MOST LIKELY TO BE AFFECTED BY THIS LINE.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 43 56 39 / 30 10 0 0
MKL 80 35 55 32 / 50 10 0 0
JBR 77 36 54 35 / 20 10 0 0
TUP 81 42 60 35 / 50 80 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Mar 2, 11:30 AM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1130 AM CST FRI MAR 2 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1130 AM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...MAINLY EAST OF A LINE FROM DYERSBURG TENNESSEE TO OXFORD MISSISSIPPI WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE MIDSOUTH. THREATS FROM THESE STORMS INCLUDE VERY LARGE HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST RISK OF OF TORNADOES WILL BE ALONG AND EAST OF A LINE FROM UNION CITY TENNESSEE TO IUKA MISSISSIPPI LATE THIS AFTERNOON. STORMS WILL CONTINUE INTO THE EVENING HOURS...MAINLY NEAR THE TENNESSEE RIVER AND ALABAMA STATE LINE. ADDITIONALLY...STRONG GRADIENT WINDS ASSOCIATED WITH A STRONG SURFACE LOW TRACKING TO THE GREAT LAKES WILL RESULT IN SUSTAINED WINDS BETWEEN 25 AND 35 MPH WITH GUSTS UP TO 50 MPH. WIND SPEEDS SHOULD DIMINISH AFTER THE COLD FRONT PASSES EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY CONTINUING INTO THE EVENING HOURS. BORGHOFF
In the hours before
Special weather statement, Mar 2, 9:34 AM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMITTED NATIONAL WEATHER SERVICE MEMPHIS TN 934 AM CST FRI MAR 2 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021600- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 934 AM CST FRI MAR 2 2012 ...A SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE ACROSS PORTIONS OF THE MIDSOUTH TODAY INTO THE EVENING HOURS TONIGHT... ...A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY EAST OF A LINE FROM UNION CITY TENNESSEE TO OXFORD MISSISSIPPI WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE MIDSOUTH... A STRONG SURFACE LOW PRESSURE CENTER WILL MOVE ACROSS CENTRAL MISSOURI TODAY WITH A TRAILING COLD FRONT TRAVERSING THE MIDSOUTH...MOVING INTO CENTRAL TENNESSEE AND ALABAMA DURING THE EVENING HOURS. ALONG AND AHEAD OF THIS FRONT...ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS. ABUNDANT SURFACE MOISTURE IS ALREADY IN PLACE ACROSS THE MIDSOUTH WITH UPPER LEVEL ENERGY MOVING IN FROM THE WEST. AS TEMPERATURES WARM DURING THE DAY ALL INGREDIENTS WILL BE IN PLACE FOR SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND AND TORNADOES. THE GREATEST POTENTIAL FOR TORNADOES WILL BE ALONG AND EAST OF A LINE FROM UNION CITY TENNESSEE TO IUKA MISSISSIPPI BETWEEN 1 PM AND 5 PM THIS AFTERNOON. STORMS WILL LIKELY EVOLVE INTO A SQUALL LINE TOWARD SUNSET BEFORE MOVING INTO CENTRAL TENNESSEE AND ALABAMA. PLEASE BE SURE THAT YOUR SEVERE WEATHER SAFETY PLANS ARE IN PLACE FOR BOTH YOUR RESIDENCE AND BUSINESS. RESIDENTS SHOULD BE SURE THAT THEY HAVE ACCESS TO A RELIABLE SOURCE OF WEATHER INFORMATION TODAY AND TONIGHT...SUCH AS NOAA WEATHER RADIO AND YOUR LOCAL MEDIA OUTLET.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:50 AM CST | Wind Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 15 hr |
| Mar 2, 1:28 PM CST | Red Flag Warning | MEG | Coahoma, DeSoto, Tunica | 5 hr |
| Mar 2, 2:01 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 44 min |
| Mar 2, 2:04 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc, Yalobusha | 41 min |
| Mar 2, 2:31 PM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall | 44 min |
| Mar 2, 2:43 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe | 47 min |
| Mar 2, 2:43 PM CST | Tornado Warning | MEG | Benton, Marshall | 32 min |
| Mar 2, 3:09 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Yalobusha | 51 min |
| Mar 2, 3:13 PM CST | Tornado Warning | MEG | Alcorn | 32 min |
| Mar 2, 3:19 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 26 min |
| Mar 2, 3:39 PM CST | Severe Thunderstorm Warning | MEG | Tallahatchie, Yalobusha | 51 min |
| Mar 2, 3:42 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 18 min |
| Mar 2, 3:44 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Pontotoc, Union | 46 min |
| Mar 2, 3:51 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 39 min |
| Mar 2, 4:01 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Pontotoc, Tallahatchie, Union, Yalobusha | 44 min |
| Mar 2, 4:11 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah | 34 min |
| Mar 2, 4:28 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 47 min |
| Mar 2, 4:40 PM CST | Severe Thunderstorm Warning | MEG | Lafayette, Lee, Pontotoc, Tippah, Union | 50 min |
| Mar 2, 4:45 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 30 min |
| Mar 2, 4:49 PM CST | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 26 min |
| Mar 2, 4:52 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc, Yalobusha | 23 min |
| Mar 2, 4:57 PM CST | Tornado Warning | MEG | Calhoun, Yalobusha | 18 min |
| Mar 2, 5:13 PM CST | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 47 min |
| Mar 2, 5:16 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 44 min |
| Mar 2, 5:33 PM CST | Tornado Warning | MEG | Chickasaw, Monroe | 27 min |
| Mar 2, 5:45 PM CST | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 30 min |
| Mar 2, 5:51 PM CST | Tornado Warning | MEG | Itawamba, Monroe | 24 min |
| Mar 2, 5:55 PM CST | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.